Posted 7/1/2010 2:34 PM (GMT -7)
I developed some debilitating vestibular migraines when I hit 20, but a combination of higher estrogen birth control pills and elavil every night has made them much milder and less frequent, yay.
I went to bed last night with a pounding headache behind one eye, put an ice pack on and tried to sleep it off...no luck, still there when I woke up, so I took one dose of Excedrin migraine (actually a generic version, a combo of acetomenophin, aspirin and caffeine). It immediately took the pain away, but now I'm really shaky and weak, and my heart is beating like crazy. Anxious and lightheaded, kind of scary. Feels like I can barely lift my arms and I'm cold.
I just ate a full lunch and drank two bottles of water, still feeling this way. I also realized this has happened a few other times I've taken this medicine last year, though sometimes it's just fine, this doesn't occur.
The weird thing is, as a young teen, I used to take this all the time with no side effects for my monthly behind-the-eye headaches, and it worked like a charm. I've only had this weird effect since hitting about 20.
Has anyone else experienced this?
*Note: I don't think it's the caffeine intake. Sometimes caffeine CURES my headaches/migraines! I drink it occasionally, usually soda and sometimes an energy drink, with no side effects. Moderate use, not a lot and not a little. I don't drink coffee either.